Pennsylvania, 2007

Strong Wind in Pennsylvania, April 16, 2007

April 16, 2007 · NWS PHI · 10 events in 10 counties and zones

In the wake of the departing nor easter, the combination of strong winds, snow on tree limbs and heavy rain loosening the ground caused many tree limbs, trees and wires to be knocked down on the 16th. Over 160,000 homes and businesses across Eastern Pennsylvania lost power.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$430,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

In the wake of the departing nor easter, the combination of strong winds, snow on tree limbs and heavy rain loosening the ground caused many tree limbs, trees and wires to be knocked down on the 16th. Over 160,000 homes and businesses across Eastern Pennsylvania lost power. Most power was restored by the night of the 17th. Many school districts cancelled classes because of the power outages and/or blocked roadways.|Pennsylvania Power and Light reported about 77,100 of its eastern Pennsylvania customers lost power on the 16th. Carbon and Monroe Counties were among the hardest hit counties. In Carbon County, the downed trees caused most of the east side of Jim Thorpe to not have power for most of the daylight hours on the 16th. The docket for the county courthouse was cancelled for the day. In Mahoning Township, part of the metal flashing on the roof of the Times News newspaper was torn away. A fifteen foot piece of the metal was tossed to the ground. In Monroe County, an additional 3,000 Metropolitan Edison customers also lost power in Monroe County. |About 6,000 Metropolitan Edison customers lost power mainly in the eastern half of Berks County as well as Montgomery County. One home was badly damaged by a downed tree in Mount Penn Borough (Berks County). The family was displaced. In the Lehigh Valley, about 65,000 homes and businesses lost power. In Northampton County, the most concentrated outages were in the northern part of the county in Upper Mount Bethel, Bushkill and Moore Townships. Downed tree limbs closed a few roads in Plainfield Township. |Across southeastern Pennsylvania including Philadelphia, about 80,000 PECO Energy customers lost power. In Chester County, a 100-foot tree crushed a King Road home in East Whiteland Township rendering it uninhabitable. Twelve roads across the county were closed because of downed trees, utility poles and wires. PECO Energy reported that 30,000 of its 80,000 outages in southeastern Pennsylvania occurred in Chester County. The R5 SEPTA Commuter Rail Line suspended its Paoli service because of lost power. The worst utility damage occurred in the northwest part of the county as many Pennsylvania Power and Light utility poles were knocked down along Pennsylvania State Route 10 in Honey Brook. The road was closed for several hours. In Delaware County, about 24,000 homes and businesses lost power, with the most outages in Radnor Township. One home was damaged by downed trees in Radnor Township. Downed trees closed roads and caused power outages in Chadds Ford, Colwyn, Concord, Folcroft, Haverford, Lansdowne, Marple, Newtown Square, Radnor, Sharon Hill and Springfield. The Pennsylvania Route 101 trolley was replaced by bus service as a downed tree blocked the route. Power interruptions also affected the R3 SEPTA Regional Rail Media Line. In Montgomery County, the worst reported tree damage was in Lower Merion Township where about two dozen trees were knocked down. One house was damaged by the fallen trees. Power interruptions suspended service on the Cynwyd R6 SEPTA Regional Rail Line on the 16th. In Philadelphia, the strong winds caused delays that averaged 100 minutes at Philadelphia International Airport. U.S. Air cancelled about 35 flights outright. About 50 trees were knocked down within Philadelphia. In Bucks County, about 6,000 homes and businesses lost power. |Peak wind gusts included 55 mph in Slatington (Lehigh County), 52 mph in Mount Pocono (Monroe County), 51 mph in Drexel Hill (Delaware County), 49 mph in Doylestown (Bucks County) and London Grove (Chester County), 47 mph at the Philadelphia International Airport, 46 mph in Reading (Berks County) and the Lehigh Valley International Airport and the 45 mph at the Willow Grove NAS was 45 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 16, 12:50 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 16, 12:50 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 AM EDT MON APR 16 2007

.SECOND UPDATE...
THE COASTAL FLOOD WARNING WAS DROPPED FOR THE SOUTHERN AREAS AS THE
ANOMALIES HAVE COME DOWN. THE COASTAL FLOOD WARNING REMAINS IN
EFFECT FOR THE OCEAN NORTH OF LITTLE EGG INLET, AND FOR THE TIDAL
PORTIONS OF THE DELAWARE RIVER AROUND AND JUST NORTH OF PHILADELPHIA.

&&

.UPDATE...

WINDS ARE ALREADY PICKING UP OVER DE/NE MD AND ARE EXPECTED TO
CONTINUE THROUGH THE NIGHT. THESE WINDS SHOULD WORK FARTHER NORTH
AND EAST OVERNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN UPDATED
TO START EARLIER FROM BERKS PA SOUTHEASTWARD TO BURLINGTON COUNTY
NJ ON SOUTHWARD.

RNS

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR PAZ054-055-061-
     062-069.
     WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR PAZ060-067-068-070-071.
     COASTAL FLOOD WARNING UNTIL 5 AM EDT MONDAY FOR PAZ070-071.
     WINTER WEATHER ADVISORY UNTIL 12 PM EDT MONDAY FOR PAZ054-055.
NJ...COASTAL FLOOD WARNING UNTIL 10 AM EDT MONDAY FOR NJZ012>014-
     020-026-027.
     WIND ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR NJZ020-026.
     WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR NJZ016>019-021>025-027.
     COASTAL FLOOD WARNING UNTIL 5 AM EDT MONDAY FOR NJZ017>019.
DE...WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 8 PM EDT MONDAY FOR ANZ430-431-450>455.

&&

In the hours before

Special weather statement, Apr 15, 9:16 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EDT SUN APR 15 2007

DEZ001-NJZ009-015>018-PAZ067>071-160530-
NEW CASTLE-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...FLEMINGTON...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1016 PM EDT SUN APR 15 2007

...WIDESPREAD FLOODING ONGOING...

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE
REGION THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. THIS
HAS RESULTED IN WIDESPREAD FLOODING OF STREETS, POOR DRAINAGE
AREAS, STREAMS AND CREEKS.

THE AMOUNT OF FLOODING THAT IS OCCURRING IS WIDESPREAD ENOUGH TO
PRODUCE SOME ROAD CLOSURES AND IMPACT PROPERTY. THIS REMAINS A
DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE
DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE
THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS.
NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF
FLOODED ROADWAYS.

NJZ019-027-160530-
NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY...
WHARTON STATE FOREST
1016 PM EDT SUN APR 15 2007

...WIDESPREAD FLOODING ONGOING...

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE AREA
AREA THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. WIDESPREAD
STREET FLOODING HAS OCCURRED ACROSS BURLINGTON COUNTY WITH ROADS
IN AND OUT OF VINCENTOWN CLOSED. THE SOUTH BRANCH OF THE RANCOCAS
CREEK HAS OVERFLOWED INTO BACKYARDS IN LUMBERTON. ROUTE 70 FROM
ROUTE 206 TO MEDFORD IS CLOSED DUE TO FLOODING. THE OVERFLOWING OF
RETENTION PONDS IN EDGEWATER PARK TOWNSHIP HAS PUSHED WATER INTO
SOME PROPERTIES.

THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT
WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED
TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS
AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO
CLOSE OFF FLOODED ROADWAYS.

GORSE
Special weather statement, Apr 15, 9:16 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EDT SUN APR 15 2007

DEZ001-NJZ009-015>018-PAZ067>071-160530-
NEW CASTLE-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...FLEMINGTON...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1016 PM EDT SUN APR 15 2007

...WIDESPREAD FLOODING ONGOING...

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE
REGION THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. THIS
HAS RESULTED IN WIDESPREAD FLOODING OF STREETS, POOR DRAINAGE
AREAS, STREAMS AND CREEKS.

THE AMOUNT OF FLOODING THAT IS OCCURRING IS WIDESPREAD ENOUGH TO
PRODUCE SOME ROAD CLOSURES AND IMPACT PROPERTY. THIS REMAINS A
DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE
DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE
THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS.
NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF
FLOODED ROADWAYS.

NJZ019-027-160530-
NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY...
WHARTON STATE FOREST
1016 PM EDT SUN APR 15 2007

...WIDESPREAD FLOODING ONGOING...

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE AREA
THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. WIDESPREAD
STREET FLOODING HAS OCCURRED ACROSS BURLINGTON COUNTY WITH ROADS IN
AND OUT OF VINCENTOWN CLOSED. THE SOUTH BRANCH OF THE RANCOCAS CREEK
HAS OVERFLOWED INTO BACKYARDS IN LUMBERTON. ROUTE 70 FROM ROUTE 206
TO MEDFORD IS CLOSED DUE TO FLOODING. THE OVERFLOWING OF RETENTION
PONDS IN EDGEWATER PARK TOWNSHIP HAS PUSHED WATER INTO SOME
PROPERTIES.

THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT
WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED
TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS
AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO
CLOSE OFF FLOODED ROADWAYS.

GORSE
Local storm report, Apr 15, 9:20 PM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1020 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLOOD            DARBY                   39.92N 75.26W
04/15/2007                   DELAWARE           PA   TRAINED SPOTTER

            TROLLEY TRACKS UNDER WATER ON SHARON HILL-102 LINE
            BETWEEN COLLINGDALE AND SHARRON HILL. DARBY CREEK FLOODED
            AT WALNUT STREET IN DARBY BOROUGH AND HOOK ROAD IN DARBY
            TOWNSHIP. OTHER CREEKS ALSO FLOODING IN THE COUNTY.

0930 AM     FLOOD            CHARLESTOWN             39.58N 75.98W
04/15/2007                   CECIL              MD   TRAINED SPOTTER

            FLOODING REPORTED ALONG ROUTE 7 AT BROAD CREEK AND
            PEDDLER CREEK. TRINITY WOODS SUBDIVISION AND OTHER PARTS
            OF CHARLESTOWN EXPERIENCING YARD AND ROADWAY FLOODING.

0945 AM     FLOOD            CHERRY HILL             39.90N 75.00W
04/15/2007                   CAMDEN             NJ   BROADCAST MEDIA

            ROUTE 70 AND KINGS HIGHWAY CLOSED DUE TO HIGH WATER.

1100 AM     FLOOD            PHILADELPHIA            40.01N 75.13W
04/15/2007                   PHILADELPHIA       PA   TRAINED SPOTTER

            COBBS CREEK AT 70TH STREET AND WOODLAND AVENUE REPORTED
            OVER ITS BANKS IN SOUTHWEST PHILADELPHIA.

1100 AM     FLOOD            NEW CASTLE              39.67N 75.57W
04/15/2007                   NEW CASTLE         DE   TRAINED SPOTTER

            TIDAL FLOODING ALONG RIVER ROAD AND ROUTE 9 AT 6TH
            STREET.

1145 AM     FLOOD            ROXBOROUGH              40.00N 75.22W
04/15/2007                   PHILADELPHIA       PA   TRAINED SPOTTER

            URBAN FLOODING ALONG WITH BASEMENT FLOODING IN
            ROXBOROUGH.

1200 PM     FLOOD            10 WSW BRIDGETON        39.37N 75.39W
04/15/2007                   CUMBERLAND         NJ   TRAINED SPOTTER

            TIDAL FLOODING ON GLADE ROAD, BAY AVENUE, BEACH POINT
            ROAD, MOORES BEACH ROAD AND MATTS LANDING ROAD IN
            CUMBERLAND COUNTY.

1200 PM     FLOOD            OCEANPORT               40.31N 74.02W
04/15/2007                   MONMOUTH           NJ   TRAINED SPOTTER

            STREET AND HIGHWAY FLOODING IN THE OCEANPORT AREA.

1250 PM     FLOOD            2 WSW AVENEL            40.57N 74.30W
04/15/2007                   MIDDLESEX          NJ   TRAINED SPOTTER

            FLOODING OF SMALL STREAMS IN WOODBRIDGE TOWNSHIP.

1253 PM     FLOOD            MACUNGIE                40.52N 75.55W
04/15/2007                   LEHIGH             PA   TRAINED SPOTTER

            FLOODING OCCURRING ON THE LITTLE LEHIGH CREEK IN THE
            MACUNGIE AREA. 3.2 INCHES OF RAIN WAS REPORTED.

0100 PM     FLOOD            WILMINGTON              39.74N 75.53W
04/15/2007                   NEW CASTLE         DE   TRAINED SPOTTER

            NUMEROUS SMALL STREAMS OUT OF THEIR BANKS IN THE NORTHERN
            PORTIONS OF NEW CASTLE COUNTY. 2.56 INCHES OF RAIN SINCE
            MIDNIGHT.

0100 PM     FLOOD            BRYN MAWR               40.02N 75.32W
04/15/2007                   MONTGOMERY         PA   TRAINED SPOTTER

            STREET FLOODING IN THE BYRN MAWR TO VILLANOA AREAS. IN
            VILLANOVA, A POND IS ABOUT TO OVERFLOW AND FLOOD NEARBY
            STREETS. STREAMS IN THE AREA ARE VERY FLOODED.

0110 PM     FLOOD            ELKTON                  39.60N 75.82W
04/15/2007                   CECIL              MD   EMERGENCY MNGR

            NUMEROUS SMALL STREAMS OUT OF THEIR BANKS IN NORTHERN
            CECIL COUNTY, ALONG WITH A FEW ROAD CLOSURES.

0200 PM     FLOOD            HOPATCONG               40.96N 74.66W
04/15/2007                   SUSSEX             NJ   LAW ENFORCEMENT

            SOME ROADWAY FLOODING IN AROUND THE HOPATCONG AREA.

0208 PM     FLOOD            SWARTHMORE              39.90N 75.35W
04/15/2007                   DELAWARE           PA   TRAINED SPOTTER

            WATER UP TO THE BOTTOM OF A BRIDGE. CRUM CREEK IS OUT OF
            ITS BANKS.

0220 PM     FLOOD            CAMDEN                  39.94N 75.11W
04/15/2007                   CAMDEN             NJ   TRAINED SPOTTER

            FLOODING ON THE ADMIRAL WILSON BOULEVARD WITH 1 LANE OPEN
            BUT COVERED WITH 6 INCHES OF WATER.

0220 PM     FLOOD            3 SW LINDENWOLD         39.79N 75.03W
04/15/2007                   CAMDEN             NJ   TRAINED SPOTTER

            FLOODING ALONG TIMBER CREEK IN GLOUCESTER TOWNSHIP.

0420 PM     FLOOD            1 N BRASS CASTLE        40.75N 75.01W
04/15/2007                   WARREN             NJ   TRAINED SPOTTER

            THE POHATCONG CREEK IN BROADWAY AT ROUTE 643 HAS
            OVERFLOWED ITS BANKS AND IS FLOODING OUT THE PHOTACONG
            CREEK TRAILER PARK. EVACUATIONS WERE REPORTLY IN
            PROGRESS.

0530 PM     FLOOD            EDGEWATER PARK          40.05N 74.91W
04/15/2007                   BURLINGTON         NJ   EMERGENCY MNGR

            EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE
            RETENTION PONDS IN EDGEWATER PARK ARE OVERFLOWING AND
            FLOODING SOME ROADWAYS.

0530 PM     FLOOD            LAMBERTVILLE            40.37N 74.94W
04/15/2007                   HUNTERDON          NJ   TRAINED SPOTTER

            MINOR FLOODING REPORTED ON THE ALEXHAUKEN CREEK JUST EAST
            OF LAMBERTVILLE.

0600 PM     FLOOD            LEVITTOWN               40.15N 74.85W
04/15/2007                   BUCKS              PA   TRAINED SPOTTER

            SEVERAL AREAS OF STREET, STREAM, CREEK AS WELL AS POOR
            DRAINAGE AND BASEMENT FLOODING ACROSS BUCKS COUNTY.

0600 PM     FLOOD            2 NNW MEDFORD LAKES     39.88N 74.82W
04/15/2007                   BURLINGTON         NJ   TRAINED SPOTTER

            ROAD CLOSURES REPORTED IN MEDFORD TOWNSHIP BECAUSE OF
            FLOODING.

0615 PM     FLOOD            EAST BRUNSWICK          40.43N 74.42W
04/15/2007                   MIDDLESEX          NJ   TRAINED SPOTTER

            MINOR FLOODING ON THE SOUTH RIVER OF THE SOUTH BRANCH OF
            THE RARITAN RIVER. THE RIVER IS ABOUT 1 FOOT ABOVE FLOOD
            STAGE WITH SOME FLOODING OF PARKING LOTS AND COMMERCIAL
            PROPERTY. HIGHWAY 18 IN EAST BRUNSWICK IS CLOSED DUE TO
            FLOODING.

0630 PM     FLOOD            6 N BELVIDERE           40.91N 75.06W
04/15/2007                   WARREN             NJ   PUBLIC

            PARTIAL BLOCKED LANE ON INTERSTATE 80 IN COLUMBIA DUE TO
            FLOWING WATER ONTO THE ROAD WITH ROCK DEBRIS. TRAFFIC IS
            REPORTED TO BE STOPPED. NEW INFORMATION AT 845 PM
            INDICATED FLOWING WATER OVER THE INTERSTATE HAS SLOWED,
            THE ROCK DEBRIS HAS BEEN CLEARED AND ALL LANES REOPENED.
            STATE POLICE CONFIRM SOME STANDING WATER STILL ON THE
            WESTBOUND LANES.

0630 PM     FLOOD            STROUDSBURG             40.98N 75.20W
04/15/2007                   MONROE             PA   TRAINED SPOTTER

            STREAM FLOODING REPORTED NEAR INTERSTATE 80 IN
            STROUDSBURG.

0700 PM     FLOOD            MAPLE SHADE             39.95N 75.00W
04/15/2007                   BURLINGTON         NJ   NWS EMPLOYEE

            THE PENNSAUKEN CREEK HAS FLOODED ONE ROADWAY IN MAPLE
            SHADE.

0715 PM     FLOOD            PEMBERTON               39.97N 74.69W
04/15/2007                   BURLINGTON         NJ   TRAINED SPOTTER

            ROAD FLOODING REPORTED IN PEMBERTON TOWNSHIP CLOSING
            SEVERAL ROADS.

0835 PM     FLOOD            SEA BRIGHT              40.36N 73.98W
04/15/2007                   MONMOUTH           NJ   TRAINED SPOTTER

            ROUTE 36 UNDER WATER IN SEA BRIGHT, DUE TO THE
            COMBINATION OF TIDES AND HEAVY RAINFALL.

0853 PM     FLOOD            CHURCHVILLE             40.20N 75.00W
04/15/2007                   BUCKS              PA   TRAINED SPOTTER

            SIGNIFICANT FLOODING ON THE NESHAMINY CREEK AT THE PENNS
            PARK GAUGE.

0945 PM     FLOOD            3 N MEDFORD LAKES       39.90N 74.80W
04/15/2007                   BURLINGTON         NJ   TRAINED SPOTTER

            ROUTE 70 IS CLOSED FROM ROUTE 206 TO MEDFORD DUE TO
            FLOODING.

0950 PM     FLOOD            PINE HILL               39.79N 74.99W
04/15/2007                   CAMDEN             NJ   TRAINED SPOTTER

            FLOODING CAUSED A STRUCTURAL WALL OF A BUILDING TO
            COLLAPSE IN PINE HILL.

1005 PM     FLOOD            MILLVILLE               39.39N 75.05W
04/15/2007                   CUMBERLAND         NJ   TRAINED SPOTTER

            BASEMENT FLOODING REPORTED IN MILLVILLE. RAINFALL OF 4.10
            INCHES.

&&

GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 strong wind. Local standard time, as filed.

Strong Wind, Berks

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Berks forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$50,000
Reported by
ASOS
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Strong Wind, Bucks

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Bucks forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Carbon

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Carbon forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$20,000
Reported by
ASOS
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Strong Wind, Chester

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Chester forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$100,000
Reported by
Mesonet

Strong Wind, Delaware

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Delaware forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$100,000
Reported by
Mesonet
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Strong Wind, Lehigh

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Lehigh forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Monroe forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$10,000
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Montgomery

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Montgomery forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100,000
Reported by
Mesonet

Strong Wind, Northampton

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Northampton forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Strong Wind, Philadelphia

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Philadelphia forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$10,000
Reported by
ASOS
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30672, 30673, 30674, 30675, 30676, 30677, 30678, 30679, 30680, 30681.